MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA TUBES CUSTOM TUBES

SMITHS MEDICAL ASD, INC BIVONA TUBES CUSTOM TUBES
Model Number ST19CN50NGF059N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bivona custom tracheotomy tube was leaking.The patient experienced symptoms such as gargling and chocking.An emergent trach change was performed as a result.
 
Additional Manufacturer Narrative
One smiths medical custom 5.0mm id fixed tracheostomy tube with a tts cuff was returned for evaluation.Device underwent functional testing to detect for leakage.A leak was confirmed to be coming from the inside of the tube where the airway/teflon enters the tube.Further investigation noted the teflon had punctured through wall of the tube,and by moving the airway line back-and-forth the air slowly decreased.The reported complaint has been confirmed, and the problem source has been determined to be due to manufacturing.

Brand Name
BIVONA TUBES CUSTOM TUBES
Common Device Name
BIVONA TUBES CUSTOM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8634216
Report Number3012307300-2019-03680
Device Sequence Number1858263
Product Code JOH
UDI-Device Identifier15019517185966
UDI-Public15019517185966
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
150195171859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/26/2024
Device Model NumberST19CN50NGF059N
Device Catalogue NumberST19CN50NGF059N
Device Lot NumberDS025635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1